Alert archive / Tennessee / Special Weather Statements in 2015
Special Weather Statement, NWS Morristown, TN
NWS Morristown, TN issued this special weather statement at Jun 19, 2015, 2:21 PM EDT for Anderson County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2015, 2:21 PM EDT (18:21 UTC)
- Expired
- Jun 19, 2015, 2:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Morristown, TN
County Anderson County, TN
The radar
The Knoxville radar (KMRX), 79 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.4 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1388 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 995 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
922
WWUS84 KMRX 191821
SPSMRX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
221 PM EDT FRI JUN 19 2015
TNZ036-067-191845-
ROANE TN-ANDERSON TN-
221 PM EDT FRI JUN 19 2015
...SPECIAL WEATHER STATEMENT...
AT 221 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
OAK RIDGE...MOVING NORTHEAST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
OAK RIDGE...CLINTON...OLIVER SPRINGS AND COALFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3599 8443 3605 8436 3605 8435 3606 8435
3617 8420 3603 8407 3600 8411 3599 8415
3599 8419 3598 8420 3598 8421 3597 8422
3591 8438
TIME...MOT...LOC 1821Z 240DEG 22KT 3598 8433
$$
DGSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this special weather statement went out at Jun 19, 2:03 PM EDT, 18 minutes earlier.
Area forecast discussion, Jun 19, 2:03 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 203 PM EDT FRI JUN 19 2015 .AVIATION...CONVECTION SCATTERED OVER THE CUMBERLAND PLATEAU EARLY THIS AFTERNOON WITH SOME ACTIVITY NEAR CHA EARLIER. EXPECT MORE SHOWERS AND A FEW STRONG TO SEVERE STORMS THE NEXT SEVERAL HOURS SO CONTINUE VCTS UNTIL EARLY EVENING. SKIES WILL STAY MOSTLY CLOUDY OVERNIGHT BUT VFR WITH MVFR FOR A FEW HOURS AT TRI. MORE SHOWERS MOVE IN BY LATE IN THE TAF PERIOD SO HAVE A PREVAILING GROUP AT TYS AND CHA AND VICINITY TRI BUT STILL VFR. LOWER CEILINGS WITH SHOWERS POSSIBLE LATER IN AFTERNOON SATURDAY AS REMNANTS OF FORMER TROPICAL SYSTEM BILL APPROACH THE REGION. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && TD
Hazardous weather outlook, Jun 19, 3:54 AM EDT, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 354 AM EDT FRI JUN 19 2015 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-200800- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 354 AM EDT FRI JUN 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE THIS MORNING WITH GUSTY WINDS AND SMALL HAIL THE MAIN THREATS. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. A FEW STORMS MAY BECOME STRONG TO SEVERE WITH THE MAIN THREATS BEING WIND GUSTS OF 40 TO 60 MPH...AS WELL AS PEA TO QUARTER SIZED HAIL WITH THE STRONGEST STORMS. LOCALLY HEAVY RAINFALL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... COVERAGE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO INCREASE SATURDAY THROUGH SUNDAY. A FEW STORMS MAY BECOME STRONG TO SEVERE WITH THE PRIMARY THREATS BEING STRONG WINDS...MODERATE HAIL...AND TORRENTIAL DOWNPOURS LEADING TO LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT SOME POINT DURING THE PERIOD OF FRIDAY THROUGH SATURDAY NIGHT. TG/JW
In the hours before
Special weather statement, Jun 19, 12:42 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1242 PM EDT FRI JUN 19 2015
TNZ012-035-191715-
SCOTT TN-MORGAN TN-
1242 PM EDT FRI JUN 19 2015
SIGNIFICANT WEATHER ADVISORY FOR SCOTT...AND MORGAN COUNTIES UNTIL
115 PM EDT...
AT 1241 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHWEST OF WARTBURG...MOVING NORTHEAST AT 20 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SUNBRIGHT...ROBBINS...ELGIN...SLICK ROCK...DEERLODGE...HIGH POINT...
RUGBY S.P....RUGBY AND FROZEN HEAD S.P..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3626 8438 3623 8437 3622 8438 3604 8477
3609 8480 3609 8483 3614 8487 3615 8489
3620 8491 3629 8487 3629 8484 3630 8480
3633 8477 3634 8474 3637 8472 3637 8470
3640 8466 3643 8469
TIME...MOT...LOC 1641Z 234DEG 16KT 3616 8472
MOULTONSpecial weather statement, Jun 19, 12:58 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1258 PM EDT FRI JUN 19 2015
TNZ067-082-083-191730-
RHEA TN-ROANE TN-BLEDSOE TN-
1258 PM EDT FRI JUN 19 2015
SIGNIFICANT WEATHER ADVISORY FOR RHEA...ROANE...AND BLEDSOE COUNTIES
UNTIL 130 PM EDT/1230 PM CDT/...
AT 1258 PM EDT /1158 AM CDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR SPRING CITY...OR 13 MILES NORTHEAST OF PIKEVILLE...
MOVING NORTHEAST AT 15 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SPRING CITY...STINGING FORK FALLS S.P....GRANDVIEW...PINEY FALLS S.P.
AND EAGLE FURNACE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3558 8498 3573 8506 3575 8503 3576 8495
3577 8494 3576 8492 3578 8490 3578 8488
3583 8480 3583 8477 3586 8474 3579 8465
TIME...MOT...LOC 1658Z 230DEG 15KT 3569 8498
MOULTONSpecial weather statement, Jun 19, 1:28 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
128 PM EDT FRI JUN 19 2015
TNZ085-086-101-191815-
NORTHWEST MONROE TN-WEST POLK TN-MCMINN TN-
128 PM EDT FRI JUN 19 2015
SIGNIFICANT WEATHER ADVISORY FOR NORTHWEST MONROE...WEST POLK...AND
MCMINN COUNTIES UNTIL 215 PM EDT...
AT 128 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CHARLESTON...OR 7 MILES NORTH OF BENTON...MOVING NORTHEAST AT 30 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MADISONVILLE...BENTON...ETOWAH...ENGLEWOOD...TELLICO PLAINS...
HIWASSEE OCOEE S.P....DENTVILLE...MOUNT VERNON AND BULLET CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3522 8470 3525 8471 3525 8470 3526 8471
3531 8473 3554 8439 3532 8428 3530 8430
3516 8468
TIME...MOT...LOC 1728Z 242DEG 24KT 3528 8464
DGSSpecial weather statement, Jun 19, 1:45 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 145 PM EDT FRI JUN 19 2015 TNZ012-013-035-036-191830- CAMPBELL TN-SCOTT TN-ANDERSON TN-MORGAN TN- 145 PM EDT FRI JUN 19 2015 SIGNIFICANT WEATHER ADVISORY FOR CAMPBELL...SCOTT...ANDERSON...AND MORGAN COUNTIES UNTIL 230 PM EDT... AT 145 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WARTBURG...MOVING NORTHEAST AT 25 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SLICK ROCK...FROZEN HEAD S.P....NORMA AND SMOKEY JUNCTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3609 8454 3617 8463 3641 8441 3625 8419 TIME...MOT...LOC 1745Z 224DEG 21KT 3616 8453 DGS
Local storm report, Jun 19, 1:48 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
148 PM EDT FRI JUN 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM TSTM WND DMG 1 S CHARLESTON 35.28N 84.76W
06/19/2015 BRADLEY TN TRAINED SPOTTER
NUMEROUS TREES DOWN ALONG DRY VALLEY RD. AND CHATATA
VALLEY RD. SOUTH OF CHARLESTON. PEA SIZED HAIL WAS
REPORTED AS WELL.
&&
GMATHEWSSpecial weather statement, Jun 19, 2:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
221 PM EDT FRI JUN 19 2015
TNZ036-067-191845-
ROANE TN-ANDERSON TN-
221 PM EDT FRI JUN 19 2015
...SPECIAL WEATHER STATEMENT...
AT 221 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
OAK RIDGE...MOVING NORTHEAST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
OAK RIDGE...CLINTON...OLIVER SPRINGS AND COALFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3599 8443 3605 8436 3605 8435 3606 8435
3617 8420 3603 8407 3600 8411 3599 8415
3599 8419 3598 8420 3598 8421 3597 8422
3591 8438
TIME...MOT...LOC 1821Z 240DEG 22KT 3598 8433
DGSThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:04 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Knox, Sevier | 41 min |
| Jun 18, 8:22 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Greene, Hamblen, Jefferson | 23 min |
| Jun 18, 8:38 PM EDT | Special Weather Statement | MRX | Sevier | 37 min |
| Jun 18, 8:44 PM EDT | Special Weather Statement | MRX | Hamblen, Jefferson | 46 min |
| Jun 18, 8:47 PM EDT | Special Weather Statement | MRX | Greene | 43 min |
| Jun 18, 8:56 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Grainger, Greene, Hamblen, Jefferson | 49 min |
| Jun 18, 9:36 PM EDT | Special Weather Statement | MRX | Hawkins | 39 min |
| Jun 18, 9:39 PM EDT | Severe Thunderstorm Warning | MRX | Greene, Hamblen, Hawkins | 51 min |
| Jun 18, 10:30 PM EDT | Special Weather Statement | MRX | Sullivan | 45 min |
| Jun 18, 11:14 PM EDT | Special Weather Statement | MRX | Sullivan | 46 min |
| Jun 19, 2:37 AM EDT | Special Weather Statement | MRX | Campbell | 38 min |
| Jun 19, 3:11 AM EDT | Special Weather Statement | MRX | Campbell | 49 min |
| Jun 19, 11:48 AM EDT | Special Weather Statement | MRX | Bradley, Hamilton | 42 min |
| Jun 19, 12:21 PM EDT | Special Weather Statement | MRX | Rhea | 39 min |
| Jun 19, 12:26 PM EDT | Special Weather Statement | MRX | Bradley | 34 min |
| Jun 19, 12:42 PM EDT | Special Weather Statement | MRX | Morgan | 33 min |
| Jun 19, 12:47 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, McMinn, Polk | 43 min |
| Jun 19, 12:58 PM EDT | Special Weather Statement | MRX | Rhea | 32 min |
| Jun 19, 1:28 PM EDT | Special Weather Statement | MRX | McMinn | 47 min |
| Jun 19, 1:45 PM EDT | Special Weather Statement | MRX | Scott | 45 min |
| Jun 19, 2:38 PM EDT | Special Weather Statement | MRX | Knox | 37 min |
| Jun 19, 3:05 PM EDT | Special Weather Statement | MRX | Union | 40 min |
| Jun 19, 3:40 PM EDT | Special Weather Statement | MRX | Grainger, Union | 35 min |
| Jun 19, 4:18 PM EDT | Special Weather Statement | MRX | Roane | 42 min |
| Jun 19, 5:06 PM EDT | Special Weather Statement | MRX | Blount | 39 min |
| Jun 19, 5:12 PM EDT | Special Weather Statement | MRX | Greene | 48 min |
| Jun 19, 5:49 PM EDT | Severe Thunderstorm Warning | MRX | Greene | 41 min |
| Jun 19, 6:06 PM EDT | Special Weather Statement | MRX | Sevier | 39 min |
| Jun 19, 6:22 PM EDT | Special Weather Statement | MRX | Washington | 38 min |
| Jun 19, 6:33 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Jefferson, Sevier | 42 min |
| Jun 19, 6:40 PM EDT | Special Weather Statement | MRX | Scott | 50 min |
| Jun 19, 7:45 PM EDT | Special Weather Statement | MRX | Campbell | 45 min |
| Jun 18, 8:50 PM EDT | Special Weather Statement | MRX | Washington | 40 min |
| Jun 19, 4:21 PM EDT | Special Weather Statement | MRX | Russell | 39 min |
| Jun 19, 4:33 PM EDT | Special Weather Statement | MRX | City of Norton | 42 min |
| Jun 19, 5:15 PM EDT | Special Weather Statement | MRX | Washington | 45 min |
Nearby
Special Weather Statements in Tennessee, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.